Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Diabetic, acute pain in stomach,lost smell sensation. Prescribed Lubowell, still pain, constipation. Solution ?

hello Doctor. I m 63 yrs. old. I have gone thru CABG , Spleenectomy in 2010. I m diabetic also and take insulin 14/10 per day. CKD is also present . Since last December I started to feel acute pain in my stomach. I went to Medanta medicity, Gurgaon. They conducted Ultra sound , Endoscopy . colonoscopy and other blood tests. Everything was normal. They prescribed Lesuride. No positive result after 3 months. On the contrary I lost my sense of smell. Then they prescribed Lubowell. No improvement in pain or constipation and heaviness in abdomen after meal. I stopped that too after 3 months. Then Istrted to take Jhandu Pancharist. This gave me a little relief in the pain but heaviness in stomach and bowel movement remain sluggish. It hampers my work. On 13th feb. 2013 I again went to Dr. Randhir Sud, head of Gastroenterlogy. He prescribed me 2 medicines: Meva-C & Serta 50 m. Pain is relieved to some extent but after taking Serta in the morning I feel so drowsy that I cannot concentrate on anything. Even I cannot read newspaper and force to sleep. Could you tell me what should I do. I am jain vegetarian and I do not eat or drink outside. My food is very simple, non-spicy and I take 2 spoon of Isabgol daily since last 23 yrs. Dr. says it is neurological diabetic bowel syndrome. What would you advise?
Asked On : Wed, 20 Feb 2013
Answers:  1 Views:  103
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
With the available described symptoms, there appears to be high chances of decreased gastrointestinal motility due to diabetes induced constipation or deranged renal function test (as you are also suffering from kidney disease).
You should take proper amount of fluids with along with high fibres diet.
Isapghula is also a form of high fibre diet.
There may also be possibility of irritable bowel syndrome and relief of pain after taking Meva-C suggest the diagnosis.
You should take 25 mg of Serta as high dose may at times causes sudden drowsiness. Dose may be raised in future with sequential visits.
You should also take those laxatives which increases gastrointestinal motility such as dulcolax.
Take care,
DR. Mayank Bhargava
Answered: Sat, 23 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor